Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jacko123

2nd course of accutane?

Recommended Posts

Hi, basically I went on, only for 4 months at 40mg per day. It went away entirely for about 2 and a half months but returned.

Since then I have gone back on an antibiotic but it's not working well particularly if I go out for a night (at university) it flares up for a week.

I was thinking about trying to go back on it again but am worried about it flaring up in a similar way to that which it did in my first course which was pretty horrific.

The side effects of dry lips etc didn't bother me too much but I really don't want a long flare up period again.

Is it likely to flare up in a similar way for a few months as in the first course or is the second course faster working and more likely to flare up for a shorter time?

I have now been off accutane since about mid-october.

Thanks for any replies or help.

Share this post


Link to post
Share on other sites

I, personally, would think long and hard about a second course. Not saying that I wouldn't, but accutane is a powerful drug. I made a pact with myself that I wouldn't go on a second course unless the cystic acne returned.

However, since you were on a relatively short course there wasn't much time to put you into a long term remission.

I would give it some more time before making a decision. Try using some more topicals.

Share this post


Link to post
Share on other sites
I, personally, would think long and hard about a second course. Not saying that I wouldn't, but accutane is a powerful drug. I made a pact with myself that I wouldn't go on a second course unless the cystic acne returned.

However, since you were on a relatively short course there wasn't much time to put you into a long term remission.

I would give it some more time before making a decision. Try using some more topicals.

I did think that but some people have one course which is up to and past 8 months so another one of 4-6 would surely be on a similar level too them?

Share this post


Link to post
Share on other sites
yes, you will have an IB (initial breakout). I am on my second course, I am going through my initial breakout and it is fu*k*ng sh*t. However, worth it

Is it on a par with the IB from your first course/how long has it been breaking out for?

Thanks.

Share this post


Link to post
Share on other sites
yes, you will have an IB (initial breakout). I am on my second course, I am going through my initial breakout and it is fu*k*ng sh*t. However, worth it

Is it on a par with the IB from your first course/how long has it been breaking out for?

Thanks.

To be honest with you, it is very difficult to tell the difference between what is part of the I.B and what is the acne I had before I wstartedthe course. I am 11 days in and my face basicly has loads of lumps, with acne underneath it, basicly wanting to burst out, my face is very itchy andirritated, I also have loads of white heads. it is pretty bad and I am guessing it will last for the whole of the first month maybe into the second month. if you go on accutane again you will have a bad face for the first month, but I can't tell you when and how long your IB will last , it may come later and last longer, who knows

Share this post


Link to post
Share on other sites
yes, you will have an IB (initial breakout). I am on my second course, I am going through my initial breakout and it is fu*k*ng sh*t. However, worth it

Is it on a par with the IB from your first course/how long has it been breaking out for?

Thanks.

To be honest with you, it is very difficult to tell the difference between what is part of the I.B and what is the acne I had before I wstartedthe course. I am 11 days in and my face basicly has loads of lumps, with acne underneath it, basicly wanting to burst out, my face is very itchy andirritated, I also have loads of white heads. it is pretty bad and I am guessing it will last for the whole of the first month maybe into the second month. if you go on accutane again you will have a bad face for the first month, but I can't tell you when and how long your IB will last , it may come later and last longer, who knows

Cheers, I don't know what i'm going to do atm. Good luck because it's pretty fucking horrible I know. Hope the breakout lasts less time.

I'm not sure because my skin is decent unless i'm drinking but I don't want to go through university not able to drink alcohol without having a few days of shit skin.

I'm debating going on accutane again at the end of the year over my 3 month summer. I won't be going out as much then so maybe that's a better idea.

How long a break did you have between your 2 courses?

Cheers.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×